Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Caribou, ME

July 5, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 5, 2025, 8:07 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 6, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2025, 8:07 PM EDT (00:07 UTC)
In effect from
Jul 6, 2025, 8:00 AM EDT
Expired
Jul 6, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WHUS41 KCAR 060007
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
807 PM EDT Sat Jul 5 2025

MEZ029-030-060900-
/O.NEW.KCAR.BH.S.0008.250706T1200Z-250707T0000Z/
Coastal Hancock-Coastal Washington-
807 PM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT....The mild temperatures Sunday afternoon in the mid 70s 
  to around 80 degrees may cause people to underestimate the 
  dangers of the cold water temperatures which are currently in 
  low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Sunday through Sunday evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone in the water. Anyone on a boat or
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
755 
WHUS41 KCAR 060708
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
308 AM EDT Sun Jul 6 2025

MEZ029-030-070000-
/O.CON.KCAR.BH.S.0008.250706T1200Z-250707T0000Z/
Coastal Hancock-Coastal Washington-
308 AM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The mild temperatures this afternoon in the mid 70s to 
  around 80 degrees may cause people to underestimate the dangers 
  of the cold water temperatures which are currently in low to mid
  50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
147 
WHUS41 KCAR 062335
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
735 PM EDT Sun Jul 6 2025

MEZ029-030-070045-
/O.EXP.KCAR.BH.S.0008.000000T0000Z-250707T0000Z/
Coastal Hancock-Coastal Washington-
735 PM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 3:21 PM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jul 5, 3:21 PM EDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
321 PM EDT Sat Jul 5 2025

.SYNOPSIS...
High pressure will exit south of the Maritimes tonight. A cold
front will begin to slowly cross the region later Sunday. The
cold front will approach the Downeast coast Monday through
Monday night, cross the Gulf of Maine Tuesday through Tuesday
night, then dissipate mid week.
&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
High pressure will exit south of the Maritimes tonight. With the
developing return flow, a warm front will cross the region
overnight. Isolated/scattered showers and thunderstorms will
cross mostly northern areas tonight. Expect partly/mostly cloudy
skies Downeast tonight. A slow moving cold front will begin to
approach northern Maine later Sunday. Precipitable water values
will increase to around 2.0 inches across the region Sunday
afternoon. A mid level jet and vort max will also cross the
region Sunday afternoon. These factors, along with diurnal
heating, will support shower/thunderstorm development across
the region Sunday afternoon. Expect the most numerous showers
and thunderstorms across central and northern areas. Strong, to
possibly severe, thunderstorms will occur with strong winds the
primary threat. However, large hail is also possible with any
more organized storms. With high precipitable water values and a
slow moving cold front, training thunderstorms could also pose
a flash flood threat. The flash flood threat is also greatest
across northern and central portions of the forecast area. The
cold front will begin to slowly settle south across the forecast
area Sunday night, though how rapidly this occurs is still
uncertain. Thunderstorm intensity will begin to diminish Sunday
evening. However, showers/thunderstorms will move south across
the forecast area overnight with the cold front. Low
temperatures tonight will range from around 60 to the lower 60s
across the forecast area. High temperatures Sunday will range
from the lower to mid 80s north, to the upper 80s to around 90
across central and interior Downeast areas. Apparent
temperatures across portions of the central and interior
Downeast regions of the forecast area could approach Heat
Advisory levels Sunday afternoon. High temperatures along the
Downeast coast will range from the upper 70s to mid 80s. Low
temperatures Sunday night will range from the mid 50s to around
60 north, to around 60 to the mid 60s Downeast.
&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
Challenging forecast Monday through Tuesday. A very slow moving
cold front will be drifting south through the area, with showers
along and behind the front and storms near the front itself and
just ahead. The problem is some differing timing among models
for the front. The GEFS ensemble has been the fastest, EPS
slowest, and GEPS in between. Latest 12z GEFS has slowed down a
bit though and is closer to GEPS.

Monday...General consensus is for the front during the day
Monday to be nearly stalled somewhere between Bangor and
Houlton, with showers and storms most abundant in this portion
of the area, but again, there is about 100 miles north/south
uncertainty with the frontal position. Wherever the front sets
up, there could be fairly heavy rain. Not expecting any
significant flooding, but can't rule out localized issues.
Temperatures Monday are very uncertain due to frontal position
uncertainty. Very warm and muggy south of the front and
relatively cool north of the front. Can't rule out some stronger
storms Monday along/just ahead of the front where convection is
surface-based, but behind the front, any convection will not be
surface-based thanks to stable low-level air, and don't expect
anything strong there.

Monday Night...Some of the convection could die off a bit
Monday evening, but the 40-60 PoPs remain through the night
wherever the front is positioned, most likely in central/south-
central portions of the area.

Tuesday...The uncertainty in frontal position continues. Most
models shift the front south some to Downeast somewhere roughly
along the coast. This would put Downeast in a favorable position
for showers/storms, and went with PoPs around 60 percent in
this area. Drier the further north you go, but again, still a
lot of uncertainty.

Targets of Opportunity...For thunder chances Monday to Tuesday,
shifted NBM's PotThunder south some, as it seemed to be having
thunder chances way north of the consensus frontal position. For
precipitation during the day Monday, shifted NBM's QPF north
some to better align with its PoPs.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Toward Tuesday night, most models push the front just enough
offshore to begin to dry out Downeast. However, if the front
hangs back some, which some models, particularly some ECMWF
ensemble members show, Downeast could still be under the gun for
some heavier rain. Of concern is that remnants of Chantal and
associated moisture could be entrained into the front around
this time. Hopefully, this will occur over the Gulf of Maine and
not over Downeast Maine, but will need to keep a close eye.

For the Wednesday through Saturday period, looking relatively
quiet with a chance of showers and storms, mainly in the
afternoon hours, each day. Temperatures fairly close to average
and slightly muggy, but not oppressive.
&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: Generally expect VFR conditions across the region
tonight. However, occasional MVFR conditions are possible
across northern areas with any showers/thunderstorms. VFR
conditions are expected across the region early Sunday. Variable
conditions will then occur with showers and thunderstorms
Sunday afternoon, most extensive across central and northern
areas. Thunderstorms could be strong, to possibly severe, with
strong winds and heavy rains the main threat. Variable
conditions are then expected regionwide Sunday night with
showers and thunderstorms. South/southwest winds 5 to 10 knots
tonight. Westerly low level wind shear across northern areas
overnight. Southwest/west winds 10 to 15 knots Sunday, except
locally strong in the vicinity of any thunderstorms. Variable
winds 5 to 10 knots Sunday night.

SHORT TERM:
Monday and Monday Night...Mix of MVFR/VFR, with IFR possible
immediate coast. Showers and storms possible. Variable wind less
than 10 kts.

Tuesday and Tuesday Night...Mainly VFR north, with mix of MVFR/VFR
Downeast. N wind less than 10 kts.

Wednesday through Thursday...Mainly VFR with variable winds less
than 10 kts.
&&

.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels tonight
through Sunday. A Small Craft Advisory has been issued for much
of the waters, with the exception of the intra-coastal waters,
for Sunday night. Isolated showers and thunderstorms Sunday
night. Areas of fog Sunday night.

SHORT TERM: Small craft level seas early Monday gradually lower
through midweek. SW winds around 15 kts become variable 10 kts
or less toward midweek. Fog likely over the waters Monday to
early Tuesday.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...Small Craft Advisory from 6 PM Sunday to 6 AM EDT Monday for
     ANZ050-051.

&&

Near Term...Norcross
Short Term...Foisy
Long Term...Foisy
Aviation...Norcross/Foisy
Marine...Norcross/Foisy
Hazardous weather outlook, Jul 5, 3:26 PM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
326 PM EDT Sat Jul 5 2025

MEZ001>006-010-011-015>017-031-032-061200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
326 PM EDT Sat Jul 5 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
Areas from Dover-Foxcroft, Lincoln, and Topsfield north will
see scattered to numerous showers and storms Sunday afternoon.
Storms have the potential for gusty winds and locally heavy rainfall.
Also, areas from Bangor to Lincoln to Dover-Foxcroft will see heat
indices in the lower to mid 90s Sunday, which is approaching heat
advisory criteria.

Sunday Night through Tuesday...
The potential for locally heavy rainfall exists from Sunday night
through Tuesday, with the threat mainly over central portions of the
area Sunday night and Monday, then shifting to southern portions of
the area including Downeast Monday night and possibly into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-061200-
Coastal Hancock-Coastal Washington-
326 PM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy rainfall is possible Monday night into Tuesday, but
forecast confidence is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-061200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
326 PM EDT Sat Jul 5 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:56 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis49 min
Jul 6, 7:09 PM EDTSpecial Weather StatementCARHancock51 min
Jul 6, 7:20 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot55 min

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.